By Topic

The efficiency of greedy routing in hypercubes and butterflies

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
G. D. Stamoulis ; Lab. for Inf. & Decision Syst., MIT, Cambridge, MA, USA ; J. N. Tsitsiklis

We analyze the following problem. Each node of the d-dimensional hypercube independently generates packets according to a Poisson process with rate λ. Each of the packets is to be sent to a randomly chosen destination; each of the nodes at Hamming distance k from a packet's origin is assigned an a priori probability pk(1-p) d-k. Packets are routed under a simple greedy scheme: each of them is forced to cross the hypercube dimensions required in increasing index-order, with possible queueing at the hypercube nodes. Assuming unit packet length and no other communications taking place, we show that this scheme is stable (in steady-state) if ρ<1, where ρ=defλp is the load factor of the network; this is seen to be the broadest possible range for stability. Furthermore, we prove that the average delay T per packet satisfies T⩽dp/(1-ρ), thus showing that an average delay of Θ(d) is attainable for any fixed ρ<1. We also establish similar results in the context of the butterfly network. Our analysis is based on a stochastic comparison with a product-form queueing network

Published in:

IEEE Transactions on Communications  (Volume:42 ,  Issue: 11 )